Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 25, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 30, 2015, 6:43 PM EDT for Adams County, Jay County, Indiana. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2015, 6:43 PM EDT (22:43 UTC)
- Expired
- May 30, 2015, 7:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IN, Jay County, IN
The radar
The Northern Indiana radar (KIWX), 116 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:00 PM EDT | HAIL 0.5 | Portland, IN | 0.25-0.50 INCH HAIL LASTED A FEW MINUTES. MINOR STREET FLOODING ALSO OBSERVED. |
| May 30, 7:00 PM EDT | HAIL 0.5 | Portland, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640
WUUS53 KIWX 302243
SVRIWX
INC001-075-302330-
/O.NEW.KIWX.SV.W.0025.150530T2243Z-150530T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
643 PM EDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ADAMS COUNTY IN NORTHEAST INDIANA...
JAY COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 730 PM EDT
* AT 642 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PENNVILLE TO 5 MILES NORTH OF REDKEY TO 8 MILES
SOUTHEAST OF REDKEY...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PORTLAND...BERNE...GENEVA...COMO...NEW MOUNT PLEASANT...CENTER...
BLAINE...COLLETT...BLUFF POINT...COLLEGE CORNER...LIBER...BOUNDARY
CITY...BRYANT...BRICE...CEYLON...SALAMONIA...WESTCHESTER...
BELLFOUNTAIN...TRINITY AND NEW CORYDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4036 8522 4039 8522 4039 8520 4051 8520
4066 8496 4067 8480 4032 8480 4032 8481
4031 8521
TIME...MOT...LOC 2243Z 230DEG 26KT 4052 8516 4042 8511
4026 8506
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
942
WWUS53 KIWX 302258
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
658 PM EDT SAT MAY 30 2015
INC001-075-302330-
/O.CON.KIWX.SV.W.0025.000000T0000Z-150530T2330Z/
ADAMS IN-JAY IN-
658 PM EDT SAT MAY 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JAY AND
SOUTHERN ADAMS COUNTIES UNTIL 730 PM EDT...
AT 657 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF PENNVILLE TO PORTLAND TO 8 MILES
SOUTH OF PORTLAND...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BERNE...GENEVA...BOUNDARY CITY...BRYANT...BRICE...SALAMONIA...
WESTCHESTER...BELLFOUNTAIN...CEYLON...TRINITY AND NEW CORYDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
NORTHERN INDIANA.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4037 8510 4040 8512 4041 8513 4051 8520
4066 8496 4067 8480 4032 8480 4031 8508
TIME...MOT...LOC 2258Z 230DEG 26KT 4057 8508 4049 8500
4033 8495
HAIL...0.75IN
WIND...60MPH
$$095
WWUS53 KIWX 302306
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM EDT SAT MAY 30 2015
INC001-075-302330-
/O.CON.KIWX.SV.W.0025.000000T0000Z-150530T2330Z/
ADAMS IN-JAY IN-
706 PM EDT SAT MAY 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN JAY
AND SOUTHERN ADAMS COUNTIES UNTIL 730 PM EDT...
AT 704 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GENEVA TO 5 MILES SOUTH OF GENEVA TO 8 MILES SOUTHEAST
OF PORTLAND...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BERNE...GENEVA...BRICE...WESTCHESTER...SALAMONIA...CEYLON...
BELLFOUNTAIN...TRINITY AND NEW CORYDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
NORTHERN INDIANA.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4032 8500 4043 8503 4046 8503 4055 8513
4066 8496 4067 8480 4032 8480
TIME...MOT...LOC 2305Z 230DEG 26KT 4060 8503 4052 8495
4034 8490
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$855
WWUS53 KIWX 302329
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT SAT MAY 30 2015
INC001-075-302338-
/O.EXP.KIWX.SV.W.0025.000000T0000Z-150530T2330Z/
ADAMS IN-JAY IN-
729 PM EDT SAT MAY 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JAY AND SOUTHERN ADAMS
COUNTIES WILL EXPIRE AT 730 PM EDT/630 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING IS MOVING OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS THROUGH 800 PM EDT THIS EVENING.
LAT...LON 4032 8500 4043 8503 4046 8503 4055 8513
4066 8496 4067 8480 4032 8480
TIME...MOT...LOC 2328Z 230DEG 26KT 4070 8486 4062 8478
4044 8473
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:45 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 30, 3:45 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 PM EDT SAT MAY 30 2015
.SYNOPSIS...
ISSUED AT 434 PM EDT SAT MAY 30 2015
A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS
EVENING...SPAWNING WIDESPREAD SHOWERS AND THUNDERSTORMS.
RAIN...HEAVY AT TIMES ESPECIALLY THIS EVENING WILL CONTINUE
INTO SUNDAY MORNING BEFORE ENDING AS A LOW PRESSURE SYSTEM MOVES
NORTHEAST ALONG THE FRONT. LOWS TONIGHT WILL RANGE FROM THE UPPER
40S OVER SOUTHERN MICHIGAN TO THE UPPER 50S OVER CENTRAL PORTIONS
OF INDIANA AND OHIO. HIGHS ON SUNDAY WILL BE MUCH COLDER WITH 50S
ACROSS THE AREA.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 343 PM EDT SAT MAY 30 2015
ANOMALOUSLY MOIST AIRMASS WITHIN WARM SECTOR OF APCHG POTENT SRN
STREAM SW EJECTING NEWD OUT OF THE MO BOOTHILL A LG CONCERN GOING
FWD. NR TERM MARGINAL SVR THREAT TIED TO SUFFICIENT WARM SECTOR
DESTABILIZATION THIS AFTN YET TEMPERED BY POOR MID LVL LAPSE RATES
AND SHEAR. THUS SUSPECT NOTHING MORE THAN AN ISOLATED AND MARGINAL
WIND THREAT THROUGH SUNSET. HWVR RAPIDLY INCREASING LL MSTR
FLUX/ASCENT SEEN INADV OF CLOSING/DEEPENING MID LVL CIRC PORTENTS A
A FURTHER WIDENING/CONSOLIDATION OF CONVN WITHIN DEEP WARM CLOUD
DEPTH OF WHICH SHLD BE A VRY EFFICIENT HEAVY RAIN PRODUCER.
OTRWS GENERALLY DISCOUNTED THE SOLUTION SPACE THAT OVER EMPHASIZED
THE MID LVL DEFORMATION ZONE ACRS NW IN/SW MI AS COMPOSITING OUTFLW
ALG A KCMI-KDFI LINE SHLD IMPEDED BTR NWD MSTR ENTRAINMENT THROUGH LT
EVENING WHICH WILL CUT DOWN ON POTENTIAL QPF THERE.
UPR WAVE FLATTENS AND SHEARS NEWD INTO NEW ENGLAND ON SUN AND XPC
PCPN WILL DIMINISH/END QUICKLY THROUGH MID MORNING. HWVR
CONSIDERABLE CLD CVR AND DEEP NERLY FLW WILL MAKE FOR A MUCH COLDER
DAY.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 343 PM EDT SAT MAY 30 2015
WEAKENING DEFORMATION PRECIP ACROSS EASTERN LOCATIONS SHOULD EXIT
EARLY SUNDAY EVENING. LINGERING INVERSION SHOULD MAKE FOR A SLOW
EROSION OF LOW CLOUD DECK SUNDAY NIGHT HOWEVER. CONSENSUS OF
GUIDANCE HAS TRENDED TOWARD A BIT MORE ROBUST NORTHERN STREAM
TRACKING ACROSS THE GREAT LAKES MONDAY HELPING TO SLOW EARLY WEEK
WARMING TREND.
UPPER FLOW PATTERN TO TRANSITION TO MORE BLOCKING IN NATURE AS
SOUTHERN LATITUDE TROUGH CUTS OFF ACROSS LOWER MS VALLEY WHILE MEAN
UPPER RIDGING SETTLES ACROSS THE GREAT LAKES. THIS SHOULD SET UP A
RATHER UNEVENTFUL PATTERN FOR LOCAL AREA THROUGH AT LEAST MID WEEK.
GFS IS A BIT MORE ENTHUSIASTIC WITH WEAK VORTS ROTATING INTO THE
OHIO VALLEY FROM THIS SOUTHERN STREAM CUT OFF...BUT WILL CONTINUE TO
TREND TO A MAINLY DRY FORECAST THROUGH THURSDAY WITH WEAK
SIGNALS/FORCING. WILL MAINTAIN LOW CHANCE POPS FRIDAY AND SATURDAY
AS A MORE SUBSTANTIAL NORTHERN STREAM TROUGH HAS A BETTER CHANCE OF
DAMPENING UPPER RIDGING ACROSS THE GREAT LAKES.
AS MENTIONED...MODERATING TREND MAY BE A BIT SLOWER THAN EARLIER
INDICATIONS...BUT SUSPECT MOST LOCATIONS SHOULD BE SOLIDLY IN THE
LOWER 80S FOR MAX TEMPS BY THURSDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 210 PM EDT SAT MAY 30 2015
VFR CONDS TO BEING WILL DETERIORIATE QUICKLY THROUGH THIS EVENING
AHD OF POTENT NEWD EJECTING SW OUT OF THE MO BOOTHILL. EXPANDING
CONVN FM ERN IL INTO CNTRL IN SHLD STEADILY BRIDGE NWD THROUGH THIS
AFTN IN RESPONSE TO RAPIDLY INCREASING LL WAA ALTHOUGH DO XPC A MORE
SUBDUED THUNDER THREAT INVOF KSBN AS SFC CYCLONE TRACKS WELL SOUTH
THROUGH CNTRL IN. OTRWS WIDESPREAD IFR CONDS XPCD TO DVLP THROUGH
THIS EVENING AS WIDESPREAD RAIN DVLPS ACRS THE TERMINALS. IN
ADDN...WINDS XPCD TO VEER NERLY OVERNIGHT AND BECOME QUITE GUSTY IN
RESPONSE TO DEEPENING CYCLONE OVERHEAD W/SFC GUSTS TO 25KTS LIKELY
AFT 06Z.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ009-017-018-022>027-
032-033.
BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR INZ003.
MI...BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR MIZ077.
OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ001-002-004-005-015-
024.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LMZ043-046.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...MARSILI
AVIATION...T
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, May 30, 4:43 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 AM EDT SAT MAY 30 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-310845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 443 AM EDT SAT MAY 30 2015 /343 AM CDT SAT MAY 30 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. RAINFALL MAY BE HEAVY AT TIMES...WITH PONDING OF WATER POSSIBLE IN POOR DRAINAGE AND LOW AREAS. THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH ALONG WITH SMALL HAIL ROUGHLY SOUTHEAST OF INTERSTATE 69. HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES...ESPECIALLY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-310845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 443 AM EDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WINDS AND WAVES MAY BE LOCALLY HIGHER IN THE VICINITY OF THE STRONGER STORMS. THIS COMBINED WITH INCREASE WAVE HEIGHTS WILL BRING A INCREASED RISK TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 30, 5:57 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 557 PM EDT SAT MAY 30 2015 INZ003-012>015-302245- FULTON IN-LA PORTE IN-MARSHALL IN-PULASKI IN-STARKE IN- 457 PM CDT SAT MAY 30 2015 ...STRONG THUNDERSTORMS MOVING TOWARD PULASKI...SOUTHWESTERN MARSHALL...SOUTHERN LA PORTE...NORTHWESTERN FULTON AND STARKE COUNTIES... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WINAMAC...MOVING NORTHEAST AT 35 MPH. UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... KNOX... NORTH JUDSON... CULVER... HAMLET... RIPLEY...DENHAM AND VANMETER PARK... BEARDSTOWN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4142 8675 4129 8623 4095 8661 4109 8694 TIME...MOT...LOC 2157Z 210DEG 32KT 4105 8670 SLL
Local storm report, May 30, 6:05 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HEAVY RAIN 1 N BLUFFTON 40.75N 85.17W
05/30/2015 M0.90 INCH WELLS IN PUBLIC
STORM TOTAL
&&
LOTHAMERLocal storm report, May 30, 6:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
609 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN VAN WERT 40.87N 84.58W
05/30/2015 M0.80 INCH VAN WERT OH EMERGENCY MNGR
RAINFALL AMOUNT FELL IN 20 MINUTES
&&
LOTHAMERSpecial weather statement, May 30, 6:10 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EDT SAT MAY 30 2015
INZ025>027-032>034-302300-
ADAMS IN-BLACKFORD IN-GRANT IN-HUNTINGTON IN-JAY IN-WELLS IN-
610 PM EDT SAT MAY 30 2015
...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD...WESTERN JAY...
EASTERN GRANT...WELLS...SOUTHWESTERN ADAMS AND SOUTHEASTERN
HUNTINGTON COUNTIES...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VAN BUREN TO 9 MILES
SOUTH OF HARTFORD CITY TO 26 MILES SOUTHWEST OF DUNKIRK...MOVING
NORTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
MOTORISTS SHOULD BE PREPARED FOR MINOR STREET FLOODING AND PONDING
ON ROADWAYS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HARTFORD CITY...
DUNKIRK...
BLUFFTON...
MONTPELIER...
PENNVILLE...
REDKEY...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 256 AND
280.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4039 8522 4039 8552 4040 8554 4068 8561
4087 8508 4063 8499 4032 8504 4032 8521
TIME...MOT...LOC 2209Z 227DEG 35KT 4068 8549 4033 8540
4005 8546Local storm report, May 30, 6:14 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG VAN WERT 40.87N 84.58W
05/30/2015 VAN WERT OH EMERGENCY MNGR
LARGE TREE DOWN ACROSS ROAD ON NORTH SIDE OF CITY.
SEVERAL LARGE LIMBS AND PHONE LINES DOWN IN CITY.
&&
LOTHAMERLocal storm report, May 30, 6:27 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
627 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG VAN WERT 40.87N 84.58W
05/30/2015 VAN WERT OH PUBLIC
TREE AND SEVERAL LIMBS DOWN IN THE CITY. TREE DIAMETER
ABOUT 1 FT BUT WAS PARTIALLY ROTTED. DIAMETER OF VARIOUS
LIMBS RANGED FROM 3 TO 6 INCHES.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:37 AM EDT | Beach Hazards Statement | IWX | 41 hr | |
| May 30, 1:41 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 64 min |
| May 30, 1:47 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 43 min |
| May 30, 2:18 PM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 23 hr |
| May 30, 2:25 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Jay, Wells | 65 min |
| May 30, 3:05 PM EDT | Special Weather Statement | IWX | Miami | 40 min |
| May 30, 3:30 PM EDT | Special Weather Statement | IWX | Kosciusko | 45 min |
| May 30, 3:35 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko | 40 min |
| May 30, 4:08 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 37 min |
| May 30, 4:16 PM EDT | Special Weather Statement | IWX | Cass, Miami | 59 min |
| May 30, 4:45 PM EDT | Special Weather Statement | IWX | LaGrange | 60 min |
| May 30, 5:33 PM EDT | Special Weather Statement | IWX | Elkhart | 42 min |
| May 30, 5:37 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Wabash | 38 min |
| May 30, 5:57 PM EDT | Special Weather Statement | IWX | Pulaski, Starke | 48 min |
| May 30, 6:05 PM EDT | Areal Flood Advisory | IWX | Elkhart, LaGrange | 3 hr |
| May 30, 6:10 PM EDT | Special Weather Statement | IWX | Blackford, Wells | 50 min |
| May 30, 6:21 PM EDT | Areal Flood Advisory | IWX | Adams, Blackford, Grant, Huntington, Wells | 3 hr |
| May 30, 6:49 PM EDT | Special Weather Statement | IWX | Allen | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.